Massachusetts, 2015

Heavy Snow and Winter Weather in Massachusetts, March 5 to 6, 2015

March 5 to 6, 2015 · NWS BOX · 8 events in 8 counties and zones

Low pressure moved along a cold front stalled south of southern New England, bringing accumulating snow to much of the region. Snow was focused along the south coasts of Massachusetts and Rhode Island, including Cape Cod and the islands.

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

Low pressure moved along a cold front stalled south of southern New England, bringing accumulating snow to much of the region. Snow was focused along the south coasts of Massachusetts and Rhode Island, including Cape Cod and the islands. This snow, in addition to record snow received during the month of February resulted in a roof collapse at a Dollar Tree store in Holden. No estimate of damage was able to be found.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Mar 5, 3:48 AM EST, 1 hour 12 minutes earlier.

Area forecast discussion, Mar 5, 3:48 AM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
348 AM EST THU MAR 5 2015

.SYNOPSIS...
A COLD FRONT WILL EXIT THE COASTAL WATERS AROUND DAYBREAK THEN
STALL SOUTH OF NEW ENGLAND WHILE WEAK LOW PRESSURE TRAVELS ALONG
THE FRONT TODAY. THIS WILL BRING SNOW TO SOUTHERN PORTIONS OF THE
FORECAST AREA THROUGH THE DAY. HIGH PRESSURE WILL BUILD IN FOR
FRIDAY THROUGH THIS WEEKEND...BRINGING DRY CONDITIONS WITH COLDER
THAN NORMAL TEMPERATURES. A COUPLE OF WEAK COLD FRONTS MAY SLIP
THROUGH WITH WIDELY SCATTERED SNOW SHOWERS SATURDAY NIGHT AND
MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
315 AM UPDATE...

A COLD FRONT STRETCHED FROM CAPE COD BAY TO JUST EAST OF BLOCK
ISLAND RI AT 3 AM. RAIN JUST CHANGED TO SNOW IN THE PAST FEW
MINUTES HERE AT TAUNTON. TEMPERATURES WERE SLOWLY FALLING INTO THE
LOWER 30S BEHIND THE FRONT AND IT IS NOW BELOW FREEZING IN THE
BERKSHIRES. HOWEVER...DEWPOINTS WERE DRAMATICALLY FALLING...WITH
READINGS IN THE MID TEENS TO LOWER 20S INDICATING MUCH DRIER AIR
FLOWING INTO NORTHERN AND WESTERN MA.

TOUGH FORECAST BECAUSE SATELLITE IMAGERY SHOWS A VERY MOIST
CONTINUOUS FEED FROM THE WESTERN GULF OF MEXICO TO NEW ENGLAND.
THUS...THE PRECIPITATION...WHICH WILL BE CHANGING OVER TO SNOW BY
DAYBREAK...SHOULD CONTINUE FOR MUCH OF THE DAY TODAY ALONG THE
SOUTH COAST OF RI AND MA. HOWEVER...FARTHER TO THE NORTH WHERE THE
DRIER AIR IS MOVING IN...IT NOW LOOKS LIKE BOSTON...WORCESTER..AND
SPRINGFIELD MAY NOT RECEIVE ANY SNOW. A FEW FLURRIES AT BEST. NEW
WPC SNOWFALL GRAPHIC CONFIRMS THIS THINKING.

AFTER THE MILD DAY YESTERDAY...TODAY WILL FEEL MUCH COLDER.
850 MB TEMPERATURES WILL BE PLUNGING TO TEMPERATURES WILL BE
FALLING FROM NEAR 0C THIS MORNING TO -15C BY EVENING. SURFACE
TEMPERATURES WILL DROP INTO THE 20S AND MAY HOLD STEADY FOR A
WHILE DURING THE DAY BEFORE PLUNGING TONIGHT.

NORTHWEST WINDS MAY BE INITIALLY GUSTY THIS MORNING BEHIND THE
FRONT BUT AM NOT EXPECTING IT TO BE A WINDY DAY.

MODEL QPF IS QUITE CONSISTENT FOR SOUTHERN RI AND S COASTAL
MA...WITH TOTALS BETWEEN 0.50 AND 0.75 INCHES...SOME OF WHICH HAS
BEEN IN THE FORM OF RAIN AND SLEET. STILL DO GET COMPUTATIONS OF
2 TO 5 INCHES ALONG THE SOUTH COASTS OF RI AND MA AND 4 TO 6
INCHES OVER THE ISLANDS...FROM BLOCK ISLAND EASTWARD TO
NANTUCKET. WILL KEEP THE WINTER WEATHER ADVISORY IN PLACE FROM
SOUTHERN RI EASTWARD TO CAPE COD. BIG QUESTION HAS BEEN WHETHER TO
LOWER THE WINTER STORM WARNING TO AN ADVISORY FOR THE ISLANDS.
TECHNICALLY ONE NEEDS AN AVERAGE OF 6 INCHES. HOWEVER...SINCE WE
DO HAVE VERY CLOSE TO THOSE AMOUNTS...HAVE DECIDED TO LEAVE THE
WARNING IN PLACE AS WELL. ONE COULD ARGUE THAT THERE WILL BE SOME
ADDITIONAL IMPACT OF A LAYER OF ICE AS THE RAIN FREEZES WITH
FALLING TEMPERATURES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
CLEARING SETS IN ACROSS ALL OF REGION TONIGHT AS SYSTEM HEADS
FARTHER OUT TO SEA AND VERY STRONG HIGH PRESSURE BUILDS INTO THE
OHIO VALLEY AND APPALACHIAN REGION. CLEAR SKIES AND NORTHERLY
WINDS WILL SPELL ANOTHER BITTERLY COLD NIGHT. WINTER IS NOT OVER
YET. OVERNIGHT LOW TEMPERATURES WILL RANGE FROM FROM ABOUT 2 BELOW
TO 5 ABOVE ACROSS THE INTERIOR...TO THE TEENS CLOSER TO COAST.

NAM SEEMS TO BE CAPTURING THE MAGNITUDE OF THE COLD AIR OVER THE
OCEAN WATERS THE BEST WITH 925 MB WINDS UP TO 25-30 KT AND SWANNAM
SHOWING SEAS BUILDING TO 4 TO 6 FT OVER THE EASTERN MA WATERS.
SURFACE WINDS COULD HAVE GUSTS TO 20-28 KT OVER THE WATERS.
HAVE ISSUED A FREEZING SPRAY ADVISORY FOR THE NORTHEAST MA
COASTAL WATERS FOR TONIGHT.

A SUNNY BUT COLD DAY IS FORECAST FOR FRIDAY AS HIGH PRESSURE
CENTERED OVER DELMARVA RIDGES NORTHEASTWARD ACROSS SOUTHERN NEW
ENGLAND. HIGHS ONLY IN THE 20S WITH LIGHT WINDS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
BIG PICTURE...

BROAD TROUGH OVER THE EASTERN USA DURING THE WEEKEND WITH BELOW
NORMAL CONTOUR HEIGHTS OVER NEW ENGLAND.  THIS FEATURE FLATTENS
DURING NEXT WEEK WITH CONTOUR HEIGHTS RETURNING TO NEAR NORMAL OR A
LITTLE ABOVE. THIS SUGGESTS COOLER THAN NORMAL WEATHER OVER THE
WEEKEND TRENDING CLOSER TO NORMAL DURING THE WEEK.

THE WEATHER-SUPPORTING FEATURES WILL BE GUIDED BY WEAK SHORTWAVES IN
THE FLOW. AS SUCH...CONFIDENCE IS LOW IN THE TIMING OF THESE
SHORTWAVES. TO MINIMIZE THIS...WE USED A BLEND OF MODEL DATA.

THE DAILIES...

FRIDAY NIGHT-SATURDAY...

HIGH PRESSURE MOVES OFFSHORE FRIDAY NIGHT SETTING UP A WEST-
SOUTHWEST FLOW ACROSS NEW ENGLAND. ANOTHER NORTHERN STREAM SHORTWAVE
DIVES SOUTH FROM NORTHERN CANADA TO THE GREAT LAKES SATURDAY AND NEW
ENGLAND SATURDAY NIGHT. LIMITED JET SUPPORT WITHIN THE NORTHERN
STREAM WHILE HIGH PRESSURE ACROSS THE SOUTH BLOCKS ANY INFLOW OF
MOISTURE INTO THE NORTHERN SYSTEM. EXPECT AN INCREASE IN SKY COVER
SATURDAY AND MAYBE SOME ISOLATED SNOW SHOWERS.

SUNDAY THROUGH WEDNESDAY...

SAME STORY EVERY COUPLE OF DAYS. ANOTHER NORTHERN SHORTWAVE AND
SURFACE COLD FRONT MAY BRING SCATTERED OR ISOLATED SNOW SHOWERS.
HIGH PRESSURE IN PLACE TO OUR SOUTH WILL AGAIN BLOCK INFLOW OF ANY
SIGNIFICANT PCPN. AN INVERTED TROUGH SOUTH OF THE HIGH AND ALONG THE
GULF OF MEXICO SUGGESTS THAT THE MOISTURE IS THERE TO BE
TAPPED...JUST THAT IT IS BEING PUSHED EAST OUT TO SEA TO OUR SOUTH.

SO THIS IS A GENERALLY DRY PERIOD WITH A MODERATING TREND ON
TEMPERATURES.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH FRIDAY/...MODERATE CONFIDENCE TODAY. HIGH
CONFIDENCE TONIGHT AND FRIDAY.

IFR AND MVFR CONDITIONS IN LIGHT TO OCCASIONALLY MODERATE SNOW
ACROSS SOUTHERN PORTIONS OF THE REGION...MAINLY SOUTH OF A LINE
FROM IJD-SFZ-TAN-GHG. THESE CONDITIONS PERSIST MOST OF THE DAY.
ELSWEHERE VFR TO OCCASIONAL MVFR CIG NORTH OF THAT LINE.

SKIES BEGIN TO CLEAR FROM NW TO SE LATE THIS AFTERNOON...REACHING
CAPE COD AND NANTUCKET THIS EVENING. CLEAR SKIES EXPECTED LATER
TONIGHT THROUGH FRI.

EXPECTED GENERAL SNOW ACCUMULATIONS TODAY...
BOS/BAF/BDL/BED/ORH...NO ACCUMULATION.
PVD...2 INCHES
FMH/HYA...3-4 INCHES
ACK...4-6 INCHES

KBOS TAF...HIGH CONFIDENCE.

KBDL TAF...HIGH CONFIDENCE.

OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...MODERATE CONFIDENCE.

VFR. BRIEF MVFR CIGS/VSBYS POSSIBLE SATURDAY IN WIDELY SCATTERED
SNOW SHOWERS.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH FRIDAY/...MODERATE CONFIDENCE.

SMALL CRAFT ADVISORIES HAVE BEEN EXTENDED INTO MID-MORNING ON
FRIDAY FOR THE OUTER WATERS. A SMALL CRAFT ADVISORY IS IN EFFECT
FOR MASS BAY AND IPSWICH BAY AND FOR BLOCK ISLAND/RI SOUNDS
THROUGH TONIGHT. SEAS WILL BUILD TO 5 TO 6 FEET OVER THE OUTER
WATERS AND EVEN INTO A PORTION OF CAPE COD BAY AS WELL AS BLOCK
ISLAND/RHODE ISLAND SOUNDS.

A FREEZING SPRAY ADVISORY HAS BEEN POSTED FOR THE WATERS EAST OF
CAPE ANN AND EAST OF BOSTON FOR TONIGHT. TEMPERATURES IN THE TEENS
MAY COMBINE WITH NORTHERLY WIND GUSTS TO 20 TO 28 KT TO CREATE
MODERATE FREEZING SPRAY WHICH COULD BE A DANGER TO MARINERS.

A COLD FRONT WAS MOVING OFF OF CAPE COD AS OF 3 AM AND IT WILL BE
EXITING THE COASTAL WATERS EARLY THIS MORNING...THEN STALL AS LOW
PRESSURE TRAVELS ALONG THE FRONT. RAIN WILL CHANGE TO SLEET AND SNOW
TOWARD DAYBREAK. SNOW WILL CONTINUE ACROSS THE SOUTHERN COASTAL
WATERS THROUGH MUCH OF THE DAY BEFORE HEADING OFFSHORE TONIGHT.

STRONG HIGH PRESSURE BUILDS INTO THE REGION FROM THE WEST AND THIS
MAY CAUSE A PERIOD OF 25 KT NW TO N WIND GUSTS TONIGHT...MAINLY ON
THE EASTERN OUTER WATERS.

FRIDAY...NORTH WINDS BEGIN TO SHIFT TO THE SOUTHWEST. WINDS BELOW
25 KNOTS. SEAS LESS THAN 5 FEET.

OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...MODERATE CONFIDENCE.

FRIDAY NIGHT AND SATURDAY...INCREASING SOUTHWEST WIND WITH
FREQUENT GUSTS TO 25 KNOTS POSSIBLE BY SAT AFTERNOON AND EVENING.
SEAS BUILD TO 3-5 FEET ON THE OUTER WATERS. A SMALL CRAFT ADVISORY
MAY BE NEEDED.

SUNDAY-MONDAY...WINDS BELOW 25 KNOTS.  SEAS GENERALLY BELOW 5
FEET...ALTHOUGH OCCASIONAL 5 FOOT SEAS POSSIBLE ON THE OUTER WATERS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WINTER STORM WARNING UNTIL 7 PM EST THIS EVENING FOR MAZ023-
     024.
     WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR
     MAZ020>022.
RI...WINTER STORM WARNING UNTIL 7 PM EST THIS EVENING FOR RIZ008.
     WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR
     RIZ003>007.
MARINE...SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 7 AM EST
     FRIDAY FOR ANZ231-251.
     SMALL CRAFT ADVISORY UNTIL 6 AM EST FRIDAY FOR ANZ235-237.
     SMALL CRAFT ADVISORY UNTIL 10 AM EST FRIDAY FOR ANZ250-254>256.
     FREEZING SPRAY ADVISORY FROM 8 PM THIS EVENING TO 5 AM EST
     FRIDAY FOR ANZ250-251.

&&

SYNOPSIS...WTB/GAF
NEAR TERM...GAF
SHORT TERM...GAF
LONG TERM...WTB
AVIATION...WTB/GAF
MARINE...WTB/GAF
Hazardous weather outlook, Mar 5, 4:33 AM EST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
433 AM EST THU MAR 5 2015

CTZ002>004-MAZ002>019-026-RIZ001-002-060945-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
433 AM EST THU MAR 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ020>022-RIZ003>007-060945-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-
WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
433 AM EST THU MAR 5 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ023-024-RIZ008-060945-
DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
433 AM EST THU MAR 5 2015

...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-254>256-060945-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
433 AM EST THU MAR 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PERIODS OF SNOW WILL RESULT IN SIGNIFICANTLY REDUCED VISIBILITIES
ON THE WATERS TODAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ250-251-060945-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
433 AM EST THU MAR 5 2015

...FREEZING SPRAY ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM
EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING SPRAY ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PERIODS OF SNOW WILL RESULT IN SIGNIFICANTLY REDUCED VISIBILITIES
ON THE WATERS TODAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 heavy snow, 2 winter weather. Local standard time, as filed.

Heavy Snow, Barnstable

When
March 5, 5:00 AM EST to March 6, 8:00 AM EST
Where
Barnstable forecast zone
Reported by
CoCoRaHS
Coordinates
41.684, -70.274 (the zone’s center; the record gives no point)

Six to twelve inches of snow fell across Cape Cod.

Winter Weather, Northern Bristol

When
March 5, 5:00 AM EST to March 6, 8:00 AM EST
Where
Northern Bristol forecast zone
Reported by
NWS Employee
Coordinates
41.757, -71.088 (the zone’s center; the record gives no point)

Three to seven inches of snow fell across northern Bristol County.

Heavy Snow, Southern Bristol

When
March 5, 5:00 AM EST to 8:00 PM EST
Where
Southern Bristol forecast zone
Reported by
Amateur Radio
Coordinates
41.757, -71.088 (the zone’s center; the record gives no point)

Seven to eleven inches of snow fell across southern Bristol County.

Heavy Snow, Dukes

When
March 5, 5:00 AM EST to March 6, 6:00 AM EST
Where
Dukes forecast zone
Reported by
Amateur Radio
Coordinates
41.389, -70.699 (the zone’s center; the record gives no point)

About eight inches of snow fell across Martha's Vineyard.

Heavy Snow, Nantucket

When
March 5, 5:00 AM EST to March 6, 9:00 AM EST
Where
Nantucket forecast zone
Reported by
Amateur Radio
Coordinates
41.270, -70.022 (the zone’s center; the record gives no point)

About eight inches of snow fell across the island of Nantucket.

Winter Weather, Western Plymouth

When
March 5, 5:00 AM EST to 9:00 PM EST
Where
Western Plymouth forecast zone
Reported by
Trained Spotter
Coordinates
41.987, -70.737 (the zone’s center; the record gives no point)

Six to nine inches of snow fell across portions of western Plymouth County.

Heavy Snow, Eastern Plymouth

When
March 5, 5:00 AM EST to March 6, 6:00 AM EST
Where
Eastern Plymouth forecast zone
Reported by
Amateur Radio
Coordinates
42.079, -70.960 (the zone’s center; the record gives no point)

Three to eight inches of snow fell across eastern Plymouth County.

Heavy Snow, Southern Plymouth

When
March 5, 5:00 AM EST to 8:00 PM EST
Where
Southern Plymouth forecast zone
Reported by
Trained Spotter
Coordinates
41.987, -70.737 (the zone’s center; the record gives no point)

About nine inches of snow fell across southern Plymouth County.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2015Every state in 2015This day in weather historyWarnings in Massachusetts, March 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 564908, 564909, 564910, 564911, 564912, 564913, 564914, 564915.